Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 12:09 PM CST for 4 counties in Oklahoma. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 12:09 PM CST (18:09 UTC)
- Expired
- Mar 9, 2006, 1:15 PM CST
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:15 PM CST | HAIL 0.75 | 3 E Canadian, OK | DIME SIZE HAIL COVERED THE GROUND |
| Mar 9, 12:30 PM CST | HAIL 1 | 2 Ne Enterprise, OK | MID WAY BETWEEN ENTERPRISE AND WHITEFIELD |
| Mar 9, 12:30 PM CST | HAIL 1 | 2 Se Briartown, OK | |
| Mar 9, 1:05 PM CST | HAIL 0.75 | Tamaha, OK | COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091809 SVRTSA OKC061-091-101-121-091915- /O.NEW.KTSA.SV.W.0032.060309T1809Z-060309T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1209 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA HASKELL COUNTY IN SOUTHEAST OKLAHOMA MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 115 PM CST * AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CROWDER...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIVIAN... EUFAULA...QUINTON...ENTERPRISE...WHITEFIELD...BRIARTOWN...PORUM... WARNER...STIGLER...WEBBERS FALLS AND TAMAHA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3528 9586 3499 9563 3531 9480 3556 9516 $$
3 follow-up statements
000 WWUS54 KTSA 091830 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1230 PM CST THU MAR 9 2006 OKC061-091-101-121-091915- /O.CON.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/ MUSKOGEE OK-MCINTOSH OK-HASKELL OK-PITTSBURG OK- 1230 PM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CST FOR PITTSBURG...HASKELL...MCINTOSH AND MUSKOGEE COUNTIES... AT 1224 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF WARNER TO 4 MILES NORTHEAST OF ENTERPRISE TO 10 MILES SOUTHWEST OF BLOCKER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PORUM... BRIARTOWN...FEATHERSTON...WEBBERS FALLS...WHITEFIELD...QUINTON... TAMAHA...KANIMA...KEOTA...LEWISVILLE AND STIGLER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3528 9586 3500 9557 3529 9479 3560 9515 $$
000 WWUS54 KTSA 091850 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1250 PM CST THU MAR 9 2006 OKC091-121-091900- /O.CAN.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/ MCINTOSH OK-PITTSBURG OK- 1250 PM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG AND MCINTOSH COUNTIES HAS BEEN CANCELLED... LAT...LON 3554 9534 3509 9533 3527 9475 3557 9515 $$ OKC061-101-091915- /O.CON.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/ MUSKOGEE OK-HASKELL OK- 1250 PM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CST FOR HASKELL AND MUSKOGEE COUNTIES... AT 1245 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF WEBBERS FALLS TO 8 MILES WEST OF TAMAHA TO 10 MILES NORTHWEST OF LEWISVILLE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEWISVILLE... WHITEFIELD...TAMAHA...KANIMA...KEOTA AND STIGLER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3554 9534 3509 9533 3527 9475 3557 9515 $$
000 WWUS54 KTSA 091915 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 115 PM CST THU MAR 9 2006 OKC061-101-091925- /O.EXP.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/ MUSKOGEE OK-HASKELL OK- 115 PM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HASKELL AND MUSKOGEE COUNTIES EXPIRED AT 115 PM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6PM. LAT...LON 3554 9534 3509 9533 3527 9475 3557 9515 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:42 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 9, 11:42 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1142 AM CST THU MAR 9 2006 .MESOSCALE UPDATE... SHOWERS CURRENTLY OVER NORTHERN PITTSBURGH COUNTY ARE WITHIN A REGION OF WEAKENING CAP STRENGTH...AND FORECAST SURFACE CONDITIONS WITHIN THE NEXT FEW HOURS SUGGEST THIS REGION WILL UNDERGO CONTINUED CAP EROSION BENEATH THE COLD CORE ALOFT. RESULTANT SURFACE BASED INSTABILITIES AND SHEAR VALUES SUPPORT POTENTIAL FOR SEVERE WEATHER...WITH LARGE HAIL BEING A DISTINCT POSSIBILITY GIVEN TEMPS ALOFT. ACTIVITY ROTATING THROUGH NORTHERN LOCATIONS APPEARS TO BE LARGELY ELEVATED...AND WILL CONTAIN A SMALL RISK OF SEVERE WEATHER ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 1 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 9, 9:45 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 945 AM CST THU MAR 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 945 AM CST THU MAR 9 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...EARLY AFTERNOON. DISCUSSION... ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON AS A UPPER STORM SYSTEM PASSES OVERHEAD. ANY THUNDERSTORMS WHICH DEVELOP WILL POSE A RISK OF HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS SHOULD MONITOR FOR POSSIBLE WARNINGS. COVERAGE OF ANY SEVERE WEATHER IS EXPECTED TO BE ISOLATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS INCREASE. THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 9, 8:17 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG MCALESTER 34.93N 95.77W
03/09/2006 PITTSBURG OK NEWSPAPER
GAZEBO AND AWNING DAMAGED...SOME LAMP POLES LEANING.
0140 AM TSTM WND DMG KREBS 34.93N 95.72W
03/09/2006 PITTSBURG OK NEWSPAPER
OUTBUILDING DAMAGED AT KREBS CITY HALL.
0140 AM HAIL 8 E MCALESTER 34.93N 95.63W
03/09/2006 E0.75 INCH PITTSBURG OK NEWSPAPER
&&
NMKLocal storm report, Mar 9, 8:27 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST WILBURTON 34.92N 95.31W
03/09/2006 M61.00 MPH LATIMER OK MESONET
0145 AM TSTM WND GST STIGLER 35.25N 95.12W
03/09/2006 M74.00 MPH HASKELL OK MESONET
&&
NMKLocal storm report, Mar 9, 9:08 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL HANNA 35.21N 95.89W
03/09/2006 E0.75 INCH MCINTOSH OK PUBLIC
0134 AM HAIL QUINTON 35.12N 95.37W
03/09/2006 E2.50 INCH PITTSBURG OK LAW ENFORCEMENT
MARBLE TO TENNIS BALL HAIL. SOME STILL ON THE GROUND AT
8AM.
0207 AM TSTM WND DMG 3 S SALLISAW 35.42N 94.79W
03/09/2006 SEQUOYAH OK PUBLIC
SOUTH END OF TRAILOR HOME ROTATED TO THE EAST OFF ITS
FOUNDATION AND ROOF BLOWN OFF. SEVERAL LARGE AND SMALL
TREES DOWN. NO INJURIES. TRAILOR LOCATED IN WILDHORSE
MOUNTAIN ESTATES.
&&
NMKLocal storm report, Mar 9, 9:22 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL ROCK ISLAND 35.18N 94.47W
03/09/2006 E0.75 INCH LE FLORE OK TRAINED SPOTTER
ALSO WINDS ESTIMATED AT 60 MPH.
&&
NMKLocal storm report, Mar 9, 10:22 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG CAMERON 35.13N 94.53W
03/09/2006 LE FLORE OK PUBLIC
TREES AND TREE LIMBS DOWNED WINDS ESTIMATED AT 60 MPH.
0225 AM HAIL CAMERON 35.13N 94.53W
03/09/2006 E1.00 INCH LE FLORE OK PUBLIC
1 INCH HAIL REPORTED IN DOWN
0235 AM HAIL CENTRAL CITY 35.32N 94.25W
03/09/2006 E0.75 INCH SEBASTIAN AR COUNTY OFFICIAL
0410 AM TSTM WND GST 5 NE KEOTA 35.31N 94.86W
03/09/2006 E65.00 MPH HASKELL OK PUBLIC
&&
FSPLocal storm report, Mar 9, 11:34 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG TAHLEQUAH 35.92N 94.97W
03/09/2006 CHEROKEE OK EMERGENCY MNGR
SOME POWER LINES DOWN IN TOWN
0210 AM HAIL TAHLEQUAH 35.92N 94.97W
03/09/2006 E0.88 INCH CHEROKEE OK EMERGENCY MNGR
0212 AM TSTM WND DMG PANAMA 35.17N 94.67W
03/09/2006 LE FLORE OK PUBLIC
SIDING BLOWN OFF POST OFFICE
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Mar 8, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 8, 10:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 8, 11:12 PM CST | Tornado Warning | TSA | LeFlore | 33 min |
| Mar 9, 12:52 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 58 min |
| Mar 9, 1:17 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee | 73 min |
| Mar 9, 1:40 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 61 min |
| Mar 9, 2:06 AM CST | Tornado Warning | TSA | LeFlore | 32 min |
| Mar 9, 4:00 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Mar 9, 4:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 35 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 53 min |
| Mar 9, 1:06 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| Mar 9, 1:46 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.